MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 15 HOLES, 324 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 15 HOLES, 324 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 10/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Therapy date: (b)(6) 2021.Surgical reports were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that there was a revision due to implant fracture and pain.
 
Additional Manufacturer Narrative
This report is being filed to relay additional information, which was unknown at the time of the previous submitted report.Investigation of this incident is currently ongoing.A followup/ final report will be submitted when additional information becomes available.Zimmer biomet¿s reference (b)(4).
 
Event or Problem Description
Investigation of this incident is currently ongoing.This report is being filed to relay additional information, which was unknown at the time of the previous submitted report.
 
Additional Manufacturer Narrative
(b)(4).As no product was returned, visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.The raw material certificate was reviewed with no anomalies noted.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The device is used for treatment.A definitive root cause cannot be determined, as no products were returned for evaluation.However, it is likely that the incomplete bone healing/union of the femur under partial-weight bearing and the subsequent shift to a full-weight bearing as per rehabilitation protocol led the fracture of the ncb plate and a re-fracturing of the femur.Potential patient-related contributing conditions in regards to the reported event might be related to age, bmi, leg length discrepancy and morbidities such as osteoporosis.Potential procedure-related contributing conditions in regards to the reported event might be related to the placement of the ncb plate, where contrary to the recommended ncb plate insertion and positioning as per surgical technique, it appears that not the widest part of the plate was placed on the fracture site and it appears that there is an incomplete contact of the distal part of the plate with the bone.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NCB PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 15 HOLES, 324 MM
Common Device Name
NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13858494
Report Number0009613350-2022-00166
Device Sequence Number1401584
Product Code HRS
UDI-Device Identifier00889024292703
UDI-Public(01)00889024292703(17)291031(10)3016274
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.02263.015
Device Lot Number3016274
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer03/23/2022
07/27/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date04/20/2022
08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient Weight75 KG